Kentucky, 2010Damaging Winds and Heavy Rain in Kentucky, September 7, 2010
September 7, 2010 · NWS LMK · 5 events in 2 counties and zones
A cold front moved southeast through the forecast area on Sept 7 and into a hot and humid airmass. A broken line of storms formed along this front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moved southeast through the forecast area on Sept 7 and into a hot and humid airmass. A broken line of storms formed along this front. These storms produced damaging wind gusts in Spencer and Nelson counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Sep 7, 2:03 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Sep 7, 2:03 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
303 PM EDT TUE SEP 7 2010
.SHORT TERM (TONIGHT AND WEDNESDAY)...
CURRENTLY...SHOWERS HAVE DEVELOPED ALONG AND NORTH OF THE OHIO RIVER
ASSOCIATED WITH THE PRE-FRONTAL SURFACE TROUGH/CONVERGENCE. IN OUR
SW CWA...MOISTURE RETURN FROM THE GULF HAS MADE IT INTO THE UNSTABLE
AIRMASS AND SHOWERS ARE BEGINNING TO DEVELOP AS WELL. VISIBLE
SATELLITE ALONG WITH LATEST SOUNDINGS SHOW INCREASINGLY UNSTABLE
ATMOSPHERE AND EXPECT COVERAGE/INTENSITY OF SHOWERS AND STORMS TO
INCREASE OVER THE NEXT COUPLE OF HOURS. COLD FRONT IS STILL SITUATED
JUST WEST OF IND TO HUF TO CGI LINE AND WILL CONTINUE TO PUSH TOWARD
THE REGION THIS AFTERNOON.
FORECAST STILL REMAINS IN LINE WITH PREVIOUS THINKING THAT SCATTERED
LINE OF CONVECTION SHOULD FIRE BETWEEN 3 AND 5 PM ALONG OR NEAR THE
OHIO RIVER WITH A FEW STRONG TO SEVERE STORMS POSSIBLE. ONGOING
CONVECTION FROM THE SW CWA SHOULD ALSO ADVECT TO THE NE ACROSS
CENTRAL KENTUCKY AS GULF MOISTURE COMBINES WITH ADVANCING FRONT.
COVERAGE OF SHOWERS AND STORMS WILL THEN TRANSLATE SOUTH AND EAST
WITH THE FRONTAL BOUNDARY THROUGH THE EVENING HOURS. FORECAST
SOUNDINGS SHOW FAVORABLE THERMODYNAMIC PROFILE FOR MICROBURSTS AS
VERY DRY MID LEVELS...STEEP LOW LEVEL LAPSE RATES AND MODERATE
INSTABILITY COMBINE WITH DECENT SPEED AND SOME DIRECTIONAL SHEAR.
ONE LIMITING FACTOR COULD BE A BIT OF AN INVERSION AROUND H5 AS
SUGGESTED BY SOME MODELS. NEVERTHELESS...HAVE ALREADY HAD REPORTS OF
30 TO 40 MPH WINDS WITH SHOWERS SO SEVERE WIND WOULD CERTAINLY BE
EASY TO MIX DOWN WITH STRONGER AND MORE ORGANIZED UPDRAFTS.
HIGH TEMPERATURES HAVE JUMPED TO THE LOW TO MID 90S IN MOST
LOCATIONS THIS AFTERNOON AS SKY COVER HAS REMAINED RELATIVELY CLOUD
FREE FOR MOST OF THE DAY AND STRONG WAA HAS COMMENCED. SOLAR
INSOLATION IS TAKING ADVANTAGE OF DRY GROUND AND H85 TEMPS IN THE
UPPER TEENS CELSIUS.
EXPECT THE FRONT TO PASS THROUGH THE LOUISVILLE METRO AREA BETWEEN
10 PM AND MIDNIGHT WITH AREAS FURTHER SOUTH AND EAST FROM LEX TO BWG
BEFORE 2 TO 3 AM. WITH THE FRONTAL PROGRESSION...CHANCES FOR SHOWERS
AND A FEW RUMBLES OF THUNDER WILL END. IN OUR EXTREME SOUTH ALONG
THE TENNESSEE BORDER AND LAKE CUMBERLAND...WILL STILL HAVE A SMALL
CHANCE OF A SHOWER OR THUNDERSTORM THROUGH THE EARLY AFTERNOON
TOMORROW. OTHERWISE...EXPECT MUCH COOLER TEMPERATURES WITH HIGHS IN
THE LOW TO MID 80S AND A LIGHT NORTHERLY SURFACE WIND.
.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...
WEDNESDAY NIGHT-SUNDAY NIGHT...
AT THE BEGINNING OF THIS FORECAST PERIOD...SFC HIGH PRESSURE WILL
SQUEEZE IN BEHIND THE EXITING FRONT AND AHEAD OF THE NEXT SYSTEM.
THIS HIGH PRESSURE WILL BE RATHER SHORT-LIVED THOUGH AS TROUGHING
OVER THE PAC NW WILL DIG OUT A DECENT LOW PRESSURE AND ASSOCIATED
FRONT THAT WILL APPROACH OUR REGION FROM THE WEST LATE THIS WEEK.
AHEAD OF THIS SYSTEM...REMNANTS OF TROPICAL STORM HERMINE CURRENTLY
OVER TEXAS WILL RIDE AROUND AN UPPER HIGH OVER THE GULF...AND PUSH
INTO THE KENTUCKIANA REGION PERHAPS AS EARLY AS THURSDAY NIGHT BUT
MORE LIKELY BY FRIDAY.
FROM FRIDAY-SUNDAY...THE GFS ENSEMBLE PLUME DATA INDICATE MEAN
PRECIP AMOUNTS NEARING ONE INCH AND PWATS FROM THE NAM/GFS BUFKIT
SOUNDINGS OF 1.75-2 INCHES...INDICATING A THREAT FOR HEAVY RAINFALL
AND POSSIBLE MINOR FLOODING. THIS WOULD BE ESPECIALLY TRUE GIVEN ANY
TROPICAL NATURE TO THE MOISTURE. WOULD THINK THE MAJORITY OF PRECIP
(AND HEAVY PRECIP AT THAT) WOULD COME FROM HERMINE REMNANTS...WHICH
WOULD HAVE THE BEST CHANCE OF AFFECTING OUR AREA FRIDAY-FRIDAY
NIGHT. THE FRONTAL BOUNDARY FROM THE APPROACHING LOW PRESSURE SHOULD
AFFECT THE REGION PERHAPS AS EARLY AS FRIDAY NIGHT...BUT MORE LIKELY
ON SATURDAY AND SATURDAY NIGHT. THIS CONVECTION WOULD BE MORE
SCATTERED IN NATURE...WITH THE BEST CHC OCCURRING SATURDAY AFTERNOON
AT PEAK HEATING.
BY SUNDAY...FRONTAL BOUNDARY WILL HAVE NEARLY PUSHED THROUGH SO WILL
ONLY KEEP SLIGHT CHC SHOWERS OVER THE EAST SUNDAY MORNING...WITH THE
FRONT QUICKLY PUSHING THROUGH. HIGH PRESSURE AND COOLER/DRIER AIR
WILL PUSH INTO THE REGION SUNDAY NIGHT.
CONCERNING TEMPS...THURSDAY WILL FEEL LIKE A GREAT LATE SUMMER DAY
WITH TEMPS IN THE LOW AND MID 80S AND VERY LOW HUMIDITY. TEMPS ON
FRIDAY AND SATURDAY THOUGH ARE MORE DIFFICULT TO TELL SINCE A NICE
TEMP GRADIENT WILL BE POSSIBLE FRIDAY GIVEN ANY HERMINE
SHOWERS/STORMS. SO HAVE UPPER 70S NE TO THE UPPER 80S SW AS THE
PRECIP HAS CONSISTENTLY BEEN PROGGED TO FALL MAINLY OVER THE
NRN/NERN CWA. WITH MORE BREAKS IN PRECIP ON SATURDAY...WENT WITH
HIGHS IN THE MID 80S GENERALLY (SOME UPPER 80S POSSIBLE). AND BY
SUNDAY...TEMPS WILL LIKELY ONLY TOP OUT IN THE MID 80S AS SLIGHTLY
COOLER AIR FILTERS IN BRIEFLY BEHIND THE FRONT.
MONDAY-TUESDAY...
A QUICK WEST OR NORTHWEST FLOW WILL DOMINATE EARLY NEXT WEEK. AT
THIS POINT MONDAY AND TUESDAY LOOK DRY BUT STILL WARM WITH HIGHS IN
THE MID AND UPPER 80S. MOISTURE WILL BE SLOW TO RETURN BUT PERHAPS
BY MID NEXT WEEK.
&&
.AVIATION (18Z TAF ISSUANCE)...
VFR CONDITIONS ARE EXPECTED TO PREVAIL FOR MOST OF THE PERIOD...
HOWEVER DO EXPECT SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT
LATER THIS AFTERNOON WHICH COULD BRIEFLY DROP ANY TAF SITE TO LOW
END MVFR OR IFR IN THE STRONGER CELLS. SHOWERS AND STORMS WILL BE
FIRED OFF BY AN APPROACHING COLD FRONT FROM THE NORTHWEST AND EXPECT
INITIATION TO OCCUR RIGHT ALONG THE OHIO RIVER BETWEEN 3 AND 5 PM.
SDF STANDS THE BEST SHOT AT SEEING A THUNDERSTORM BETWEEN 5 AND 7 PM
WITH FRONTAL PASSAGE AROUND MIDNIGHT. BWG STANDS THE BEST SHOT AT A
THUNDERSTORM BETWEEN 5 AND 9 PM AND FRONTAL PASSAGE SHOULD OCCUR BY
3 AM. LEX STANDS THE BEST SHOT AT A THUNDERSTORM BETWEEN 6 AND 9 PM
WITH FROPA OCCURRING BY 2 AM.
OTHERWISE...SURFACE WINDS ARE STRONG OUT OF THE SOUTHWEST THIS
AFTERNOON SUSTAINED BETWEEN 15 AND 20 MPH...GUSTING TO AS HIGH AS 30
AT TIMES. WINDS WILL GRADUALLY VEER THROUGH THE REST OF THE
AFTERNOON WITH A SHARP WIND SHIFT TO NORTHWESTERLY WITH FROPA. SKIES
WILL GRADUALLY SCATTER AND CLEAR THROUGH THE OVERNIGHT HOURS WITH
LIGHT NORTHERLY WINDS AND CLEAR SKIES TOMORROW. COULD SEE SOME BR AT
BWG/LEX TOWARD DAWN BUT WILL LEAVE OUT OF TAFS FOR NOW.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
SHORT TERM........BJS
LONG TERM.........AL
AVIATION..........BJS
Hazardous weather outlook, Sep 7, 2:50 PM EST, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
350 PM EDT TUE SEP 7 2010
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-082000-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
350 PM EDT TUE SEP 7 2010 /250 PM CDT TUE SEP 7 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT...SPARKING
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE
STORMS COULD BECOME STRONG TO SEVERE WITH BRIEF HEAVY
RAINFALL...STRONG GUSTY WINDS AND CLOUD TO GROUND LIGHTNING BEING
THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AN ISOLATED THUNDERSTORM WILL BE POSSIBLE ALONG THE TENNESSEE
BORDER THROUGH NOON ON WEDNESDAY...MAINLY SOUTH OF BOWLING GREEN
TO LAKE CUMBERLAND.
BY LATE THURSDAY THROUGH FRIDAY...REMNANTS FROM TROPICAL STORM
HERMINE WILL PUSH INTO THE REGION AND INTERACT WITH A WARM FRONT.
THIS SHOULD LEAD TO NUMEROUS SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS. BECAUSE OF THE TROPICAL NATURE OF THE
PRECIPITATION...LOCALLY HEAVY RAINFALL AND ISOLATED MINOR FLOODING
WILL BE POSSIBLE.
ANOTHER COLD FRONT WILL AFFECT THE REGION LATE FRIDAY NIGHT THROUGH
SATURDAY NIGHT. THIS SYSTEM COMBINED WITH ANY REMNANT TROPICAL
MOISTURE WILL LEAD TO SCATTERED THUNDERSTORMS. THE BIGGEST THREAT
WITH ANY OF THESE THUNDERSTORMS WILL BE HEAVY RAINFALL...BRIEF GUSTY
WINDS...AND DANGEROUS LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT STRONG WINDS IN ANY THUNDERSTORM
THIS AFTERNOON AND EVENING.
BJS/AL
In the hours before
Special weather statement, Sep 7, 2:24 PM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
224 PM CDT TUE SEP 7 2010
KYZ062-070>072-071945-
EDMONSON-LOGAN-SIMPSON-WARREN-
224 PM CDT TUE SEP 7 2010
...A CLUSTER OF STRONG SHOWERS WITH MODERATE RAIN AND GUSTY WINDS...
AT 218 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG SHOWERS 5 MILES WEST OF MEMPHIS JUNCTION...AND
MOVING NORTHEAST AT 30 MPH.
MODERATE RAIN WITH RAINFALL RATES OF AROUND ONE HALF INCH PER HOUR
REDUCING VISIBILITIES TO LESS THAN THREE MILES AND GUSTY WINDS OF
AROUND 35 TO 40 MPH...ARE POSSIBLE WITH THESE SHOWERS.
THIS SHOWERS WILL ALSO IMPACT...
MEMPHIS JUNCTION...
BOWLING GREEN...
DELAFIELD...
PLUM SPRINGS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS CAN TOPPLE WEAKLY ROOTED TREES...AND DOWN POWER LINES.
TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN FURNITURE AND OTHER
LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION.
&&
LAT...LON 3680 8664 3699 8675 3702 8670 3701 8669
3704 8666 3715 8642 3730 8614 3714 8606
3706 8610 3706 8612 3693 8617 3693 8621
3691 8621 3691 8623 3690 8624
TIME...MOT...LOC 1922Z 248DEG 22KT 3697 8656
SCHOETTMERSpecial weather statement, Sep 7, 3:08 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
408 PM EDT TUE SEP 7 2010
INZ090-KYZ025-028>030-072045-
BULLITT-HARDIN-HARRISON-JEFFERSON-MEADE-
408 PM EDT TUE SEP 7 2010
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...MODERATE RAIN...AND
GUSTY WINDS...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF VALLEY STATION...AND MOVING
NORTHEAST AT 20 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL RATES OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...AND GUSTY WINDS OF AROUND 40 TO 45 MPH...ARE EXPECTED WITH
THIS STORM.
THIS STORM WILL ALSO IMPACT...
CUPIO...
VALLEY STATION...
BARRALLTON...
SHEPHERDSVILLE...
BROOKS...
HUNTERS HOLLOW...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
116 AND 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3816 8574 3800 8557 3787 8610 3801 8619
TIME...MOT...LOC 2008Z 245DEG 19KT 3800 8592
EES
Special weather statement, Sep 7, 3:27 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
427 PM EDT TUE SEP 7 2010
KYZ062-071-073-074-076-072130-
ALLEN-BARREN-EDMONSON-METCALFE-WARREN-
327 PM CDT TUE SEP 7 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS MOVING ACROSS SOUTH-CENTRAL KENTUCKY...
AT 323 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
GLASGOW TO MEMPHIS JUNCTION...AND MOVING EAST AT 20 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
THESE STORMS WILL ALSO IMPACT...
THREE SPRINGS...
GLASGOW...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3686 8661 3689 8662 3690 8662 3716 8605
3711 8555 3676 8593
TIME...MOT...LOC 2028Z 259DEG 18KT 3711 8589 3693 8647
MJSpecial weather statement, Sep 7, 3:58 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT TUE SEP 7 2010
KYZ028-029-034-038-045-072130-
BULLITT-HARDIN-NELSON-SHELBY-SPENCER-
458 PM EDT TUE SEP 7 2010
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
TAYLORSVILLE TO 8 MILES SOUTHEAST OF SHEPHERDSVILLE TO 9 MILES
NORTHWEST OF ELIZABETHTOWN...AND MOVING EAST AT 30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 40 TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL ALSO IMPACT...
TAYLORSVILLE...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 114.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3813 8504 3810 8505 3805 8510 3804 8514
3802 8513 3799 8518 3797 8518 3791 8524
3777 8562 3778 8610 3795 8571 3817 8534
TIME...MOT...LOC 2058Z 270DEG 26KT 3812 8530 3794 8556
3781 8592
EESThunderstorm Wind, Spencer
- When
- September 7, 4:05 PM EST
- Where
- Spencer County, 2.51 mi ENE of Waterford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.049, -85.391
The state road department reported several large limbs had to be removed from KY 1060, KY 1251, and KY 1633.
Thunderstorm Wind, Nelson
- When
- September 7, 4:21 PM EST
- Where
- Nelson County, 0.47 mi NNW of Fairfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.936, -85.383
The state highway department reported several large limbs had to be removed from KY 652 and KY 1392 in Fairfield.
Thunderstorm Wind, Nelson
- When
- September 7, 4:30 PM EST
- Where
- Nelson County, 1.29 mi ENE of Bloomfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.910, -85.300
Broadcast media reported estimated gusts of 60 mph.
Thunderstorm Wind, Nelson
- When
- September 7, 4:45 PM EST
- Where
- Nelson County, 0.69 mi S of Coxs Creek
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 37.890, -85.470
The roof of a 30 foot by 40 foot block building was ripped off and thrown, along with large cinder blocks. Also, a large shed was thrown about 70 feet across a resident's yard.
Heavy Rain, Nelson
- When
- September 7, 6:00 PM EST
- Where
- Nelson County, 0.69 mi S of Woodlawn
- Reported by
- COOP Observer
- Coordinates
- 37.810, -85.370
A COOP observer measured 3.8 inches of rain.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, September 7 to 8, 20102 deaths · 1 injured · $29 million · EF2 · 31 events
- Tornado and Flash Flooding in Texas, September 7 to 8, 20103 deaths · EF0 · 44 events
- Strong Wind in Wisconsin, September 7, 20101 death · $80,000 · 14 events
- Strong Wind in Michigan, September 7, 2010$3.1 million · 17 events
- Hail and Damaging Winds in Ohio, September 7, 2010$189,000 · 1.5 in hail · 38 events
- Hail and Damaging Winds in Ohio, September 7, 2010$161,000 · 1 in hail · 17 events
- Flash Flooding and Damaging Wind in Arkansas, September 7 to 11, 2010$146,000 · 52 kt wind · 11 events
- Damaging Winds in New York, September 7, 2010$36,000 · 51 kt wind · 4 events
- Damaging Winds in Pennsylvania, September 7, 2010$31,000 · 50 kt wind · 2 events
- Drought in Tennessee, September 7 to 30, 20103 events
- Drought in Missouri, September 7 to 30, 20102 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 7, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261948, 261949, 261951, 261950, 261947.